Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 49, NWS Melbourne, FL

October 9, 20104 counties in Florida

NWS Melbourne, FL issued this red flag warning at Oct 9, 2010, 5:50 AM EDT for 4 counties in Florida. It took effect at Oct 9, 2010, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 9, 2010, 5:50 AM EDT (09:50 UTC)
In effect from
Oct 9, 2010, 1:00 PM EDT
Expired
Oct 9, 2010, 7:00 PM EDT
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 82 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 9.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2010-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2010-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1554 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WWUS82 KMLB 090950
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
550 AM EDT SAT OCT 9 2010

FLZ044>046-053-144-092200-
/O.UPG.KMLB.FW.A.0040.101009T1600Z-101009T2300Z/
/O.NEW.KMLB.FW.W.0049.101009T1700Z-101009T2300Z/
NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-SOUTHERN LAKE-
550 AM EDT SAT OCT 9 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING. THE RED FLAG WARNING IS IN
EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN WEATHER CONDITIONS ARE VERY
FAVORABLE FOR THE SPREAD OF WILDFIRE ARE OCCURRING...OR WILL
LIKELY OCCUR WITHIN THE NEXT 24 HOURS.

&&

$$
2 follow-up statements
881 
WWUS82 KMLB 091759
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
159 PM EDT SAT OCT 9 2010

FLZ044>046-053-144-092300-
/O.NEW.KMLB.FW.A.0041.101010T1700Z-101010T2300Z/
/O.CON.KMLB.FW.W.0049.000000T0000Z-101009T2300Z/
NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-SOUTHERN LAKE-
159 PM EDT SAT OCT 9 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING.

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

HIGH PRESSURE WILL KEEP DRY AIR IN PLACE THROUGHOUT THE WEEKEND
ACROSS EAST CENTRAL FLORIDA...WITH SEVERAL HOURS OF CRITICALLY
LOW RELATIVE HUMIDITY VALUES POSSIBLE OVER THE WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN WEATHER CONDITIONS ARE VERY
FAVORABLE FOR THE SPREAD OF WILDFIRE ARE OCCURRING...OR WILL
LIKELY OCCUR WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$
775 
WWUS82 KMLB 092308
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
708 PM EDT SAT OCT 9 2010

FLZ044>046-053-144-101000-
/O.EXP.KMLB.FW.W.0049.000000T0000Z-101009T2300Z/
/O.CON.KMLB.FW.A.0041.101010T1700Z-101010T2300Z/
NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-SOUTHERN LAKE-
708 PM EDT SAT OCT 9 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

HIGH PRESSURE WILL KEEP DRY AIR IN PLACE THROUGHOUT THE WEEKEND
ACROSS EAST CENTRAL FLORIDA...WITH SEVERAL HOURS OF CRITICALLY LOW
RELATIVE HUMIDITY VALUES POSSIBLE OVER THE WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96
HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

SEDLOCK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Oct 9, 4:15 AM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Oct 9, 4:15 AM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
415 AM EDT SAT OCT 9 2010

...UNEVENTFUL WEATHER TO PERSIST THROUGH FORECAST PERIOD...

.DISCUSSION...DRY/STABLE AND SOMEWHAT UNIFORM AIRMASS OVERHEAD AS
EVIDENCED BY THE 00Z PENINSULA SOUNDINGS...PWAT VALUES AROUND 0.7
INCHES WITH A DEEP SUBSIDENCE INVERSION IN THE H85-H60 LYR.  LATEST
RUC ANALYSIS SHOWS A LARGE H100-H85 RIDGE BLANKETING THE DEEP
S...WHILE H50-H10 WINDS OVER THE SRN TIER STATES HAVE A STRONG ZONAL
COMPONENT.

THE ZONAL WINDS ALOFT WILL PUSH THE LOW LVL RIDGE ACRS THE DEEP S
AND OFF THE SERN SEABOARD THRU DAYBREAK SUNDAY.  AS IT DOES...
SFC/LOW LVL WINDS WILL VEER TO THE E/NE...BUT WILL REMAIN BLO
10MPH.  WHILE THESE WINDS WILL GENERATE WEAK MOISTURE ADVECTION...
THE SUBSIDENCE INVERSION ALOFT WILL CAP VERTICAL MOTION BLO 5KFT.
NIL POPS THRU TONIGHT.  FULL SUN WILL ALLOW MAX TEMPS TO WARM TO
NEAR CLIMO OR SLIGHTLY ABV CLIMO (M/U80S).  LIGHT WINDS TONIGHT WILL
ALLOW GOOD RADIATIONAL COOLING CONDITIONS TO DEVELOP...MIN TEMPS IN
THE U50S/L60S INTERIOR...L/M60S ALONG THE IMMEDIATE COAST. (ABOUT 5F
BLO CLIMO).

SUN-WED...NEARLY ZONAL FLOW ALOFT SUN BECOMES WEAKLY ANTICYCLONIC
MON/TUE WELL UPSTREAM OF MID LEVEL CUT-OFF WHICH DROPS FROM CENTRAL
TO SOUTHERN PLAINS. CYCLONE ALOFT WEAKENS WED...AS BROAD/DEEP UPPER
TROUGHS ADVANCES EAST...WITH AXIS FROM CANADIAN MARITIMES TO FL
PANHANDLE BY LATE WED. AT LOWER LEVELS...DRY/SUBSIDENT AIRMASS
REMAINS IN PLACE INTO WED. WITH AXIS OF WEAK SURFACE RIDGE
STRETCHING FROM GULF TO ATLANTIC ACROSS CENTRAL PORTION OF
PENINSULA...GRADIENT WINDS WILL BE VERY LIGHT. SOME MINOR MOISTURE
ADVECTION BEGINS LATER WED WELL IN ADVANCE OF UPPER TROUGH AND
ASSOCIATED WEAK SURFACE FRONT DROPPING INTO THE SE. DRY AIRMASS WILL
GENERALLY ALLOW MAX TEMPS TO REACH SEVERAL DEG ABOVE NORMAL...WITH
MINS SEVERAL DEG BELOW CLIMO.

THU-FRI...AXIS OF BROAD UPPER TROUGH CROSSES STATE LATE THU AND
ADVANCES OFFSHORE FRI. WEAK/DRY COLD FRONT WILL LIKELY CROSS THE
REGION LATE THU/EARLY FRI WITH SECONDARY WEAK TROUGH LATER FRI.
MODELS CONSISTENT IN HOLDING DEEP MOISTURE WELL TO THE SOUTH. LACK
OF MOISTURE AND PRE-FRONTAL CONVERGENCE SUGGEST NIL TO VERY ISOLATED
SHOWER CHANCE OVER EAST CENTRAL PENINSULA. WITH MOS POPS WELL BELOW
20 PRECENT...WILL OMIT PRECIP CHANCES FROM EXTENDED FORECAST. LITTLE
CHANGE TO TEMP TREND THU...BUT DRIER AND SLIGHTLY COOLER AIRMASS
POSSIBLE FRI IN WAKE OF TROUGH AS LOW LEVEL FLOW BECOMES LIGHT NW.

&&

.AVIATION...VFR ALL SITES THRU 10/12Z.

&&

.MARINE...LARGE RIDGE AXIS OVER THE DEEP S/GOMEX HAS CAUSED
SFC/BNDRY LYR WINDS TO COLLAPSE ACRS THE LCL ATLC...LCL DATA BUOYS
MEASURING VARIABLE WINDS BLO 3KTS.  BACKGROUND SWELL CONTINUES TO
IMPACT THE LCL WATERS WITH SEAS RUNNING 2-3FT NEARSHORE AND 3-4FT
OFFSHORE. THE SWELL SHOULD DAMPEN OUT COMPLETELY TODAY...LEAVING
FAVORABLE BOATING CONDITIONS AREAWIDE.

SEAS 2-3 FT SUN SUBSIDE TO AROUND 1 FT NEARSHORE AND 2 FT OFFSHORE
MON-WED. LIGHT WINDS...WITH GENERAL NORTHERLY COMPONENT AOB 10 KT.

&&

.FIRE WEATHER...A WEAK E/NE SFC/TRANSPORT FLOW WILL DVLP TODAY AS A
HIGH PRESSURE RIDGE OVER THE DEEP S/GOMEX PUSHES TOWARD THE ERN
SEABOARD. WHILE THE ONSHORE FLOW WILL PUSH OCEAN MODIFIED AIR
ONSHORE...THE FLOW WILL BE TOO WEAK TO ADVECT MUCH MOISTURE ACRS THE
PENINSULA THRU PEAK HEATING HRS. CRITICAL RH VALUES ONCE AGAIN ARE
EXPECTED TO EXCEED 4HRS OVER THE NORTH AND CENTRAL INTERIOR WHERE
FIRE WX WATCH HAS BEEN UPGRADED TO RED FLAG WARNING.

MIN RH NEAR 35 PRECENT BRIEFLY SUN AFTERNOON NORTH AND WEST OF
ORLANDO. WITH LIGHT WINDS AND LIMITED DURATION...WILL NOT RAISE FIRE
WX WATCH AT THIS TIME. MIN RH EXPECTED NEAR 40 PERCENT OVER NW
INTERIOR EACH AFTERNOON THROUGH MID WEEK...WITH WINDS REMAINING
LIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  83  62  85  62 /   0   0   0  10
MCO  87  60  87  62 /   0   0   0   0
MLB  84  64  83  62 /   0   0   0  10
VRB  83  63  84  61 /   0   0   0  10
LEE  88  60  87  63 /   0   0   0   0
SFB  87  61  88  63 /   0   0   0   0
ORL  87  62  88  65 /   0   0   0   0
FPR  83  62  83  61 /   0   0   0  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 100 PM THROUGH 700 PM FOR NORTHERN
     LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.

AM...NONE.

&&

SHORT TERM/AVIATION...BRAGAW
LONG TERM/IMPACT WX...SPRATT
Hazardous weather outlook, Oct 9, 5:46 AM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
546 AM EDT SAT OCT 9 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-092200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
546 AM EDT SAT OCT 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
A LINGERING EASTERLY SWELL TIDE WILL PRODUCE A MODERATE RISK OF
RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES TODAY. THE THREAT
WILL BE HIGHEST BETWEEN 1:00PM AND 7:00 PM DUE TO TIDAL EFFECTS.
AVOID SWIMMING NEAR PIERS AND JETTIES WHERE RIP CURRENTS COULD BE
STRONG. CHECK CONDITIONS WITH LOCAL BEACH PATROL WHEN ARRIVING AT
THE BEACH AND ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD.

...FIRE WEATHER IMPACT...
A DRY AND STABLE AIR MASS OVER THE CENTRAL PENINSULA WILL RESULT
IN SEVERAL HOURS OF LOW RELATIVE HUMIDITY FOR THE INTERIOR
COUNTIES FROM OSCEOLA COUNTY NORTH TO LAKE COUNTY...INCLUDING
INTERIOR VOLUSIA COUNTY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
RIP CURRENT THREATS WILL REMAIN ELEVATED THROUGH THE WEEKEND. IN
ADDITION...A DRY AIR MASS OVER THE WESTERN AREAS WILL HAVE THE
POTENTIAL TO GENERATE SEVERAL HOURS OF LOW RELATIVE HUMIDITY
MAINLY NORTH OF INTERSTATE 4 AND WEST OF THE FLORIDA TURNPIKE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BRAGAW

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 1:59 PM EDTFire Weather WatchMLBLake, Orange, Osceola, Seminole14 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.